Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 97, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 13, 2020, 5:01 PM CDT for 4 parishes in Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2020, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 13, 2020, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2698 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WUUS54 KLIX 132201 SVRLIX LAC005-033-047-121-132230- /O.NEW.KLIX.SV.W.0097.200813T2201Z-200813T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 501 PM CDT Thu Aug 13 2020 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... Northwestern Ascension Parish in southeastern Louisiana... Southeastern West Baton Rouge Parish in southeastern Louisiana... East central Iberville Parish in southeastern Louisiana... South central East Baton Rouge Parish in southeastern Louisiana... * Until 530 PM CDT. * At 501 PM CDT, a severe thunderstorm was located over St. Gabriel, or near Oak Hills Place, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Oak Hills Place, St. Gabriel, White Castle, Geismar, Carville, Village St. George and Gardere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. && LAT...LON 3034 9123 3036 9102 3015 9099 3018 9119 TIME...MOT...LOC 2201Z 355DEG 18KT 3028 9112 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 24/RR
2 follow-up statements
338
WWUS54 KLIX 132209
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
509 PM CDT Thu Aug 13 2020
LAC033-121-132218-
/O.CAN.KLIX.SV.W.0097.000000T0000Z-200813T2230Z/
West Baton Rouge LA-East Baton Rouge LA-
509 PM CDT Thu Aug 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST BATON ROUGE
AND SOUTH CENTRAL EAST BATON ROUGE PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3027 9107 3017 9102 3019 9115 3029 9115
TIME...MOT...LOC 2208Z 329DEG 14KT 3026 9111
$$
LAC005-047-132230-
/O.CON.KLIX.SV.W.0097.000000T0000Z-200813T2230Z/
Ascension LA-Iberville LA-
509 PM CDT Thu Aug 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WEST CENTRAL ASCENSION AND EAST CENTRAL IBERVILLE PARISHES...
At 508 PM CDT, a severe thunderstorm was located over St. Gabriel, or
7 miles south of Oak Hills Place, moving southeast at 15 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
St. Gabriel and Carville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3027 9107 3017 9102 3019 9115 3029 9115
TIME...MOT...LOC 2208Z 329DEG 14KT 3026 9111
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
24/RR247
WWUS54 KLIX 132221
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
521 PM CDT Thu Aug 13 2020
LAC005-047-132230-
/O.EXP.KLIX.SV.W.0097.000000T0000Z-200813T2230Z/
Ascension LA-Iberville LA-
521 PM CDT Thu Aug 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ASCENSION AND
EAST CENTRAL IBERVILLE PARISHES WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3027 9107 3017 9102 3019 9115 3029 9115
TIME...MOT...LOC 2220Z 355DEG 16KT 3023 9111
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:43 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 13, 3:43 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion...CORRECTED National Weather Service New Orleans LA 343 PM CDT Thu Aug 13 2020 .DISCUSSION... .SHORT TERM... Today has been relatively active across our CWA with scattered showers and thunderstorms. Latest radar trends indicate that peak intensities and coverage have likely been reached and its downhill from here. That will take several hours to do-so and meso models show this trend. Until storms dissipate, the main threat expected is heavy rainfall and lighting. In terms of how heavy, at times hourly rainfall rates have reached upwards to 2 to 4 inches. Thus, could see flood advisories and possibly a flash flood warning issued. High temperatures have reached the upper 80s to low 90s and are not expected to raise any further today. PoPs and Wx grids for the rest of this afternoon and evening were adjusted to reflect our current conditions because it was showing a way too dry bias. Tonight, we may see some scattered showers and thunderstorms lingering around the area. There is a chance for some pop up showers and thunderstorms during the midnight hours. Low temperatures are expected to cool down overnight to the mid to upper 70s. Winds are still expected to behave through the night into tomorrow. Tomorrow, we should see PoPs rapidly increasing beginning just after sunrise. Can expect scattered thunderstorms throughout the day and it may last through the evening and overnight hours. Heavy rainfall continues to be the main impact expected. Saturday, it may take a little longer for convection to start up; it just depends on how soon we heat up. /TDB/ && .LONG TERM... Once we get into Sunday, medium range models diverge somewhat in how troughing affects the local area. The models are still in a bit of conflict with each other about whether or not we will see mostly dry or wet days in the beginning of the week. The GFS and the EURO runs mentioned previously are now not lining up very well with expected conditions. The Euro now has us drying out Monday and Tuesday and the GFS is still allowing for a band of convection to come through. The NBM guidance is also showing a good chance for drier conditions, some convection cannot be ruled out as of today. We are still aligned with the neighboring offices, so we will continue to monitor this situation. /TDB/ && .Marine... Outside of the usual nocturnal thunderstorms, there are no major threats expected. With the cold front moving into our area early next week; if the front makes it to the Gulf early enough it may potentially allow for our winds to ramp up, but we will continue to monitor it. Otherwise, expecting winds less than 10 knots and seas less than 2 feet. && .AVIATION... Scattered to numerous showers and thunderstorms continue to impact the local area. Storm coverage and intensities have likely peaked, but will take several hours to completely dissipate. VFR conditions expected outside of TSRA. Even those IFR/LIFR visibilities from storms will be relatively short-lived. Similar conditions are likely again tomorrow. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 74 89 75 91 / 60 70 20 50 BTR 76 92 77 93 / 50 70 20 50 ASD 76 92 75 93 / 60 80 30 70 MSY 78 91 78 92 / 50 70 30 60 GPT 77 89 77 90 / 50 70 40 70 PQL 76 90 75 91 / 50 80 50 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 13, 3:16 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
316 PM CDT Thu Aug 13 2020
LAZ056-059-132045-
Assumption-Upper Lafourche-
316 PM CDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAFOURCHE AND CENTRAL
ASSUMPTION PARISHES...
At 315 PM CDT, a strong thunderstorm was located over Bayou Geneve,
or near Stephensville, moving southeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Napoleonville, Supreme and Labadieville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2995 9104 2977 9087 2972 9097 2971 9101
2970 9102 2966 9110 2974 9111 2975 9109
2978 9110 2981 9110 2984 9113 2985 9118
2987 9120
TIME...MOT...LOC 2015Z 330DEG 7KT 2984 9109
TDSpecial weather statement, Aug 13, 3:51 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
351 PM CDT Thu Aug 13 2020
LAZ040-048>050-072-132130-
Livingston-Ascension-Southern Tangipahoa-St. Tammany-East Baton
Rouge-
351 PM CDT Thu Aug 13 2020
...A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
AFFECT NORTHWESTERN ASCENSION...WEST CENTRAL ST. TAMMANY...CENTRAL
LIVINGSTON...SOUTHERN TANGIPAHOA AND SOUTHERN EAST BATON ROUGE
PARISHES...
At 351 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Madisonville to near Livingston.
Movement was southwest at 5 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Hammond, Ponchatoula, Livingston, French Settlement, Albany,
Madisonville, Port Vincent, Springfield, Prairieville, Whitehall and
Killian.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3029 9103 3049 9083 3051 9015 3040 9017
3037 9023 3030 9030 3029 9041 3032 9043
3034 9049 3030 9056 3028 9058 3026 9104
TIME...MOT...LOC 2051Z 029DEG 6KT 3047 9022 3044 9079
TDSpecial weather statement, Aug 13, 4:21 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
421 PM CDT Thu Aug 13 2020
LAZ034>036-047-048-132145-
East Feliciana-Pointe Coupee-West Baton Rouge-East Baton Rouge-West
Feliciana-
421 PM CDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
CENTRAL WEST BATON ROUGE...SOUTHEASTERN POINTE COUPEE...SOUTHWESTERN
EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES...
At 421 PM CDT, a strong thunderstorm was located near New Roads,
moving south at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Baton Rouge, New Roads and Erwinville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3077 9129 3051 9117 3046 9144 3048 9145
3047 9146 3048 9147 3073 9149
TIME...MOT...LOC 2121Z 347DEG 14KT 3069 9138
24/RRSpecial weather statement, Aug 13, 4:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
430 PM CDT Thu Aug 13 2020
LAZ046>050-057-058-072-132200-
Iberville-Livingston-Ascension-Southern Tangipahoa-St. John The
Baptist-West Baton Rouge-St. James-East Baton Rouge-
430 PM CDT Thu Aug 13 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...ASCENSION...NORTHEASTERN ST. JAMES...SOUTHEASTERN WEST
BATON ROUGE...SOUTHERN LIVINGSTON...EAST CENTRAL IBERVILLE...SOUTH
CENTRAL TANGIPAHOA AND SOUTH CENTRAL EAST BATON ROUGE PARISHES...
At 430 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Merrydale to near Whitehall to 11
miles southeast of Ponchatoula. Movement was south at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Plaquemine, Reserve, Laplace,
Oak Hills Place, St. Gabriel, Sorrento, French Settlement, Port
Vincent, Westminster, Geismar, Shenandoah, Whitehall, Old Jefferson,
Merrydale, Inniswold, Prairieville and Village St. George.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3056 9114 3040 9072 3034 9027 3025 9034
3022 9040 3019 9043 3012 9043 3008 9041
3005 9043 3010 9074 3028 9123
TIME...MOT...LOC 2130Z 003DEG 12KT 3047 9107 3034 9072 3029 9035
24/RRSpecial weather statement, Aug 13, 4:54 PM CDT, 7 minutes before
Special Weather Statement National Weather Service New Orleans LA 454 PM CDT Thu Aug 13 2020 LAZ046>049-132230- Iberville-Ascension-West Baton Rouge-East Baton Rouge- 454 PM CDT Thu Aug 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASCENSION... SOUTHEASTERN WEST BATON ROUGE...SOUTHEASTERN IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE PARISHES... At 454 PM CDT, a strong thunderstorm was located over Gardere, or over Oak Hills Place, moving southwest at 20 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Baton Rouge, Plaquemine, Oak Hills Place, St. Gabriel, Addis, White Castle, Westminster, Old Jefferson, Inniswold, Village St. George, Gardere, Carville and Shenandoah. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3046 9114 3036 9097 3008 9114 3024 9139 TIME...MOT...LOC 2154Z 035DEG 16KT 3035 9111 24/RR
Special weather statement, Aug 13, 4:55 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
455 PM CDT Thu Aug 13 2020
LAZ049-057-132230-
Ascension-St. James-
455 PM CDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASCENSION AND NORTHERN
ST. JAMES PARISHES...
At 455 PM CDT, a strong thunderstorm was located over Sorrento, or
near Gonzales, moving southeast at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Gonzales, Gramercy, Lutcher, Sorrento, Wallace and North Vacherie.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3028 9081 3010 9066 3009 9067 3005 9066
3004 9069 3002 9068 3003 9074 3004 9091
3020 9100
TIME...MOT...LOC 2155Z 333DEG 12KT 3017 9087
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:12 PM CDT | Special Weather Statement | LIX | Saint Charles | 48 min |
| Aug 13, 12:18 PM CDT | Special Weather Statement | LIX | Orleans | 42 min |
| Aug 13, 12:55 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| Aug 13, 1:07 PM CDT | Special Weather Statement | LIX | Saint Tammany | 23 min |
| Aug 13, 2:18 PM CDT | Special Weather Statement | LIX | Tangipahoa | 27 min |
| Aug 13, 2:43 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 62 min |
| Aug 13, 2:52 PM CDT | Special Weather Statement | LIX | Livingston, Tangipahoa | 38 min |
| Aug 13, 3:16 PM CDT | Special Weather Statement | LIX | Assumption | 29 min |
| Aug 13, 3:51 PM CDT | Special Weather Statement | LIX | Livingston | 39 min |
| Aug 13, 4:21 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 24 min |
| Aug 13, 4:30 PM CDT | Special Weather Statement | LIX | Ascension, Saint John the Baptist | 30 min |
| Aug 13, 4:54 PM CDT | Special Weather Statement | LIX | Iberville | 36 min |
| Aug 13, 4:55 PM CDT | Special Weather Statement | LIX | Ascension | 35 min |
| Aug 13, 5:14 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Saint James, West Baton Rouge | 65 min |
| Aug 13, 5:23 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 37 min |
| Aug 13, 5:30 PM CDT | Special Weather Statement | LIX | Iberville | 30 min |
| Aug 13, 5:31 PM CDT | Special Weather Statement | LIX | Saint James | 29 min |
| Aug 13, 5:36 PM CDT | Special Weather Statement | LIX | Saint Charles | 24 min |
| Aug 13, 5:57 PM CDT | Special Weather Statement | LIX | Assumption, Lafourche, Saint Charles | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.